Jump to content
CrazyBoards.org

Recommended Posts

Has anyone experienced a sort of cognitive blunting on Lithium? I'm on barely a high dose, but I have been on it 5 weeks so it's definitely in my system. I haven't lost all pleasure in things like I did when I was on antipsychotics, but it's nearly impossible to read, nor do I have the drive (and that is very strange for me). My memory isn't as great as it used to be either. I can't give you exact circumstances because they are all strange and little things, but definitely a new symptom. I have been researching it online and most of the studies say that it barely affects memory and cognitive functioning. However, I am NOT imagining not being able to comprehend what I read very well. Anyone have personal stories? No articles and studies...I've read a few today. I just want personal input.

Link to comment
Share on other sites

When i first started lithium, I had no problems, went up on it very slowly.

Then stopped it and tried something else.

THEN tried lithium again, but this time went up on it a lot faster and experienced something similar to what you are describing.

So we quit that and went back to something else.

Next time, we went up a lot slower, and I didn't really have the cognitive effects.

So, what to do now?

Maybe wait it out?

It may eventually go away.

I'm not clear: have you been raising your dose?

Have you gotten a level recently?

Link to comment
Share on other sites

I would give it time, since five weeks is not very long. Many side effects fade with time. I started lithium in January, and I definitely felt dulling at first, but it is fading a lot now, and I have the drive and ability to read and write academic stuff again.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...